ADVERTISEMENT



Google       
Call (866) 635-2689 for a free Personal Injury evaluation by attorney in your area.

Home -> Law Blog Directory -> Personal Injury Law Blogs -> Atlanta Personal Injury Lawyer

OR PHONE (866) 635-1838 for Bankruptcy Help, (866) 635-6190 for Divorce,
(866) 635-2689 for Personal Injury or (866) 635-9402 for Criminal Defense

Find a Local Lawyer

Bankruptcy (866) 635-1838
Divorce (866) 635-6190
Personal Injury (866) 635-2689
Criminal Defense (866) 635-9402

Bookmark

Personal Injury Law

: Atlanta Personal Injury Lawyer

Eye Damage caused by SJS & TEN

By Jessica Smagacz

ADVERTISEMENTS

Many patients with the rare skin conditions Stevens-Johnson syndrome (SJS) or toxic epidermal necrolysis (TEN) also experience involvement with the eyes, according to a study published in the Archives of Dermatology’s February issue, reports Modern Medicine.

The study was conducted on 159 patients who had the mean age of 49.9 years and had SJS and TEN. These patients were contacted at least 15 times after discharged from the hospital. The results showed acute ocular involvement was common; it occurred in 74 percent (117) of the patients. 58 percent had mild symptoms. 8 percent had moderate and severe symptoms.

“We conclude that all patients with SJS or TEN should undergo initial ophthalmologic screening and ophthalmologic follow-up during the acute phase of the disease,” Gueudry and colleagues write. “The use of local non-steroidal anti-inflammatory agents and eye drops containing preservatives should be avoided. Further knowledge of risk factors should make it possible to improve initial management.”

Dilantin is a type of drug associated with cases of SJS and TEN. It is also known as phenytoin sodium and has been used in treatment of seizures. Because ocular involvement is found in many patients with SJS and TEN, those using Dilantin may have a higher chance of getting ocular involvement when compared to other known SJS causing drugs. For more information on Dilantin, click here.

For a picture of what ocular involvement looks like when associated with SJS, go here.

Those with symptoms of SJS or TENS are encouraged to seek emergency medical attention immediately in order to help reduce the often deadly effects of the reactions. Early treatment and evaluation is paramount in trying to control and SJS outbreak.

If you or a loved one has been diagnosed with Stevens Johnson Syndrome or Toxic Epidermal Necrolysis due to the ingestion of Dilantin or phenytoin, contact our SJS Lawyers immediately. In addition to providing a free review of your claim, our Dilantin Attorneys can also provide valuable insight into dealing with this debilitating condition and precautions you should consider to prevent future reactions as well.

Originally posted at InjuryBoard by Jessica Smagacz

Full post as published by Atlanta Personal Injury Lawyer on February 19, 2009 (boomark / email).

Bloggers, promote your law blog by nominating your blog for inclusion in USLaw.com's Law Blog Directory and RSS Reader. Benefits described.
Related Law Articles

Lawsuits and Settlements

Related Searches

























































































































US Law
#1 Online Legal Resource













Your Blog Subscriptions
Subscribe to blogs

10,000+ Law Job Listings
Lawyer . Police . Paralegal . Etc
Earn a law-related degree
Are you the author of this blog? Adding USLaw.com to your Blogroll increases relevance. You qualify to display a USLaw Network badge.
Suggest changes to this blog's description or nominate another for inclusion. Register for updates.


Practice Area
Zip Code:

Contact a Lawyer Now!






0.0124 secs (new cache)